Florida, 2008Damaging Winds and Lightning Strike in Florida, April 5, 2008
April 5, 2008 · NWS JAX · 14 events in 8 counties and zones
A moist southerly flow developed over north Florida and southeast Georgia as several convective complexes developed ahead of cold front and upper level trough over the Florida Panhandle. A southwesterly low level jet advected deep moisture off the Gulf of Mexico.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 14
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A moist southerly flow developed over north Florida and southeast Georgia as several convective complexes developed ahead of cold front and upper level trough over the Florida Panhandle. A southwesterly low level jet advected deep moisture off the Gulf of Mexico. This when combined with significant upper level divergence associated with right rear quadrant of the upper jet provided strong large scale lift to support severe convection.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Apr 5, 8:46 AM EST, 3 hours 49 minutes earlier.
Area forecast discussion, Apr 5, 8:46 AM EST, 3 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
946 AM EDT SAT APR 5 2008
...CHANCE OF LOCALLY HEAVY RAINFALL AND SEVERE STORMS TODAY...
.UPDATE...SFC DATA SHOWS COLD FRONT FROM NRN GA TO EXTREME SE LA
WHERE A 1007 MB LOW IS LOCATED. WATER VAPOR IMAGERY SHOWS PLENTY
OF DEEP LAYER MOISTURE E OF A MID AND UPPER LEVEL TROUGH OVER THE
SE STATES WITH SCT STRONG CONVECTION OVER THE NRN GULF OF MEXICO
INTO THE WRN FL PANHANDLE TO SE LA AND MS/AL AND GA. SCT
CONVECTION GOT AN EARLY START ACROSS THE CWA OVER SE GA AND
PORTIONS OF OUR INLAND N FL ZONES. CONVECTION HAS DECREASED IN
INTENSITY SINCE SUNRISE. OTHERWISE...VIS IMAGERY SHOWS CLOUDS
THINNING OVER THE SE ZONES WHERE GOOD INSOLATION WILL PUSH HIGHS
INTO THE LOWER 80S...POSSIBLY MID 80S IN A FEW PLACES. APPROACH OF
SHORTWAVE TROUGH AND SFC INSTABILITY WILL HELP FIRE UP ADDITIONAL
SHOWERS AND STORMS THROUGH THE DAY WITH LOW LEVEL JET AND 30-40 KT
SHEAR ENABLING SOME STORMS TO BECOME STRONG AND SEVERE AT TIMES.
LOCALLY HEAVY RAINFALL LIKELY DUE TO TRAINING CELLS AND GOOD
DIFFLUENCE AT 250 MB. SFC CAPE MAY RISE TO NEAR 3000-3500 J IN A FEW
SPOTS. FOR THE ZONE UPDATE...NOT MUCH CHANGE ANTICIPATED WITH JUST
SOME MINOR ADJUSTMENTS TO TEMPS AND POPS. AROUND UPPER 70S SE GA
AND LOWER 80S NE FL. POPS EXPECTED TO RANGE FROM CATEGORICAL
INLAND SE GA TO LIKELY OVER THE S ZONES. SOUTHWEST WINDS AROUND
15-20 MPH EXPECTED WITH GUSTS TO AT LEAST 25 TO 30 MPH AT TIMES IN
NE FL...BUT PROBABLY STAYING JUST SHY OF LAKE WIND ADVISORY
CRITERIA.
&&
.AVIATION...MVFR CIGS OCCURRING AT THIS TIME WITH SLY FLOW
INCREASING TO NEAR 15G20KT. ANTICIPATED CIGS BECOMING VFR AT
TIMES BY AROUND NOON-1 PM AS BOUNDARY LAYER MIXING CONTINUES. ONE
EXCEPTION MAY BE IN SE GA WHERE CIGS MAY PREVAIL AT MVFR. SHOWERS
AND STORMS MAINLY FOR THIS AFTERNOON AND EVENING HOURS.
&&
.MARINE...WINDS ARE SLY AROUND 15-20 KT PER BUOYS WITH SEAS
UPWARDS OF 7 FT TOWARD THE OUTER WATERS. NO REAL CHANGES EXPECTED
FOR THE CWF.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 80 60 80 59 / 80 60 20 10
SSI 77 66 76 63 / 60 70 40 20
JAX 82 65 81 63 / 60 70 40 30
SGJ 83 66 78 65 / 60 70 40 40
GNV 83 64 82 62 / 60 70 40 50
OCF 84 65 82 63 / 50 70 50 60
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR ALTAMAHA
SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.
&&
SHASHY/ENYEDI/WALKERHazardous weather outlook, Apr 5, 10:41 AM EST, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1141 AM EDT SAT APR 5 2008
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-061000-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
1141 AM EDT SAT APR 5 2008
THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
...SEVERE THUNDERSTORM WATCH IN EFFECT FOR SOUTHEAST GEORGIA AND
NORTHEAST FLORIDA THROUGH 7 PM...
...A MODERATE RIP CURRENT RISK CONTINUES FOR AREA BEACHES...
STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO
THIS EVENING WITH THE APPROACH OF AN UPPER LEVEL DISTURBANCE AND
SURFACE COLD FRONT. LOCALLY HEAVY RAINFALL...HAIL...AND DAMAGING
WINDS ARE POSSIBLE WITH THE STRONGER STORMS. STORMS WILL CONTINUE TO
AFFECT THE SUWANNEE RIVER VALLEY OF NORTHEAST FLORIDA AND SOUTHEAST
GEORGIA EARLY THIS AFTERNOON AND MOVE NORTHEAST AROUND 30 TO 40
MPH. STORMS WILL ADVANCE EAST TOWARD THE FLORIDA ATLANTIC COAST LATE
THIS AFTERNOON INTO THE EVENING HOURS.
LINGERING OCEAN SWELLS WILL MAINTAIN A MODERATE RIP CURRENT RISK FOR
AREA BEACHES. PLEASE REFER TO THE SURF ZONE FORECAST FOR ADDITIONAL
INFORMATION.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THUNDERSTORMS CAN BE EXPECTED SUNDAY AND MONDAY MAINLY OVER
NORTHEAST FLORIDA. LOCALLY HEAVY DOWNPOURS...GUSTY WINDS...SMALL
HAIL...AND FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED IN THE
STRONGER STORMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED TODAY AND THIS EVENING.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
ENYEDI
In the hours before
Special weather statement, Apr 5, 9:55 AM EST, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1055 AM EDT SAT APR 5 2008
GAZ136-051545-
WAYNE-
1055 AM EDT SAT APR 5 2008
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR WAYNE COUNTY FOR
STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 1145 AM
EDT...
AT 1055 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 2 MILES NORTH OF SCREVEN...OR 10 MILES
SOUTHWEST OF JESUP...MOVING NORTHEAST AT 20 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND SCREVEN...BROADHURST...
ODUM...GARDI...JESUP AND DOCTORTOWN THROUGH 1145 AM EDT. HAIL UP TO
ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
ENYEDI
Special weather statement, Apr 5, 10:19 AM EST, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1119 AM EDT SAT APR 5 2008
FLZ020>023-GAZ162-163-051600-
BAKER-CLINCH-COLUMBIA-ECHOLS-HAMILTON-SUWANNEE-
1119 AM EDT SAT APR 5 2008
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN
SUWANNEE...EXTREME NORTHWESTERN BAKER...NORTHERN COLUMBIA...
HAMILTON...SOUTHEASTERN CLINCH AND SOUTHEASTERN ECHOLS COUNTIES FOR
STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL NOON EDT...
AT 1119 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED ALONG A LINE EXTENDING FROM 5 MILES
NORTHWEST OF BELMONT TO 4 MILES SOUTH OF LIVE OAK...MOVING NORTHEAST
AT 20 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND
SUWANNEE SPRINGS...LIVE OAK...JASPER...HOUSTON...WELLBORN...
NEEDMORE...BELMONT...WINFIELD...SUWANNEE VALLEY AND FARGO THROUGH
NOON EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING
OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
ENYEDI
Special weather statement, Apr 5, 11:03 AM EST, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1203 PM EDT SAT APR 5 2008
FLZ020>022-051645-
COLUMBIA-HAMILTON-SUWANNEE-
1203 PM EDT SAT APR 5 2008
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SUWANNEE...
NORTHERN COLUMBIA AND EASTERN HAMILTON COUNTIES FOR STRONG WINDS AND
EXCESSIVE LIGHTNING VALID UNTIL 1245 PM EDT...
AT 1203 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS CENTERED 7 MILES SOUTHEAST OF LURAVILLE...OR 6
MILES EAST OF MAYO...MOVING NORTHEAST AT 35 MPH. THESE STRONG
THUNDERSTORMS WILL AFFECT AREAS AROUND OBRIEN...LURAVILLE...
BRANFORD...MCALPIN...LIVE OAK...HOUSTON...WELLBORN...SUWANNEE
SPRINGS...WINFIELD AND SUWANNEE VALLEY THROUGH 1245 PM EDT.
ADDITIONAL STORMS ARE 3 MILES NORTH OF WHITE SPRINGS AND 2 MILES
NORTH OF JASPER MOVING NORTHEAST AT 30 MPH. EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE. SMALL HAIL IS ALSO POSSIBLE.
THE AREA REMAINS UNDER A SEVERE THUNDERSTORM WATCH.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
SHASHY
Special weather statement, Apr 5, 11:36 AM EST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1236 PM EDT SAT APR 5 2008
GAZ150-164-051715-
CHARLTON-WARE-
1236 PM EDT SAT APR 5 2008
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CHARLTON AND
SOUTHEASTERN WARE COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID
UNTIL 115 PM EDT...
AT 1236 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 4 MILES
SOUTH OF RACE POND TO 5 MILES SOUTHWEST OF HOMELAND TO 18 MILES
SOUTHWEST OF FOLKSTON...MOVING NORTHEAST AT 30 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND WINOKUR AND FOLKSTON
THROUGH 115 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.
THE AREA REMAINS UNDER A SEVERE THUNDERSTORM WATCH.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
SHULER
Special weather statement, Apr 5, 11:45 AM EST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1245 PM EDT SAT APR 5 2008
FLZ020>023-051730-
BAKER-COLUMBIA-HAMILTON-SUWANNEE-
1245 PM EDT SAT APR 5 2008
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHEASTERN
SUWANNEE...WESTERN BAKER...COLUMBIA AND SOUTHEASTERN HAMILTON
COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 130 PM
EDT...
AT 1245 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS CENTERED 10 MILES SOUTHEAST OF BELMONT...OR 11
MILES NORTHEAST OF WHITE SPRINGS...MOVING NORTHEAST AT 35 MPH. THESE
STRONG THUNDERSTORMS WILL AFFECT AREAS AROUND SUWANNEE VALLEY AND
BELMONT THROUGH 130 PM EDT. SMALL HAIL...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE. OTHER THUNDERSTORMS WERE DEVELOPING OVER
EASTERN SUWANNEE AND EASTERN HAMILTON COUNTIES MOVING NORTHEAST AT 30
MPH...AND THESE MAY PRODUCE FREQUENT LIGHTING AND SMALL HAIL AS WELL.
THE AREA REMAINS UNDER A SEVERE THUNDERSTORM WATCH.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
SHASHY
Special weather statement, Apr 5, 12:02 PM EST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
102 PM EDT SAT APR 5 2008
GAZ132-134>136-149>152-163-164-051800-
APPLING-ATKINSON-BACON-BRANTLEY-CHARLTON-CLINCH-COFFEE-PIERCE-WARE-
WAYNE-
102 PM EDT SAT APR 5 2008
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHWESTERN
CHARLTON...NORTHERN CLINCH...BRANTLEY...SOUTHEASTERN ATKINSON...
WARE...PIERCE...SOUTHEASTERN COFFEE...WAYNE...APPLING AND BACON
COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 200 PM
EDT...
AT 102 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED ALONG A LINE EXTENDING FROM 7 MILES
NORTHEAST OF BAXLEY TO 5 MILES NORTHEAST OF MILLWOOD TO 17 MILES WEST
OF DU PONT...MOVING EAST AT 45 MPH. THIS STRONG THUNDERSTORM WILL
ALSO AFFECT AREAS AROUND PEARSON...NICHOLLS...BICKLEY...BAXLEY...
AXSON...ALMA...MILLWOOD...SURRENCY...NEW LACY AND DIXIE UNION THROUGH
200 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING
OF LOW-LYING AREAS.
THE AREA REMAINS UNDER A SEVERE THUNDERSTORM WATCH.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
ENYEDI
Event by event
12 thunderstorm wind, 1 lightning, 1 funnel cloud. Local standard time, as filed.
Thunderstorm Wind, Columbia
- When
- April 5, 12:35 PM EST
- Where
- Columbia County, 0.91 mi NW of Watertown
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 30.190, -82.610
Three trees were blown down at the intersection of State Road 100 and County Road with one tree down on a power line.
Thunderstorm Wind, Marion
- When
- April 5, 1:00 PM EST
- Where
- Marion County, Monroes Corner
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 29.030, -82.120
The Marion County 911 Center reported downed trees along Highway 475 and Southeast 110th Street southwest of Belleview.
Thunderstorm Wind, Marion
- When
- April 5, 1:00 PM EST
- Where
- Marion County, 0.92 mi SW of Belleview
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 29.060, -82.060
The Marion County Sheriffs Office received reports of trees down in Belleview.
Lightning, Nassau
- When
- April 5, 1:05 PM EST
- Where
- Nassau County, 0.69 mi N of Hilliard
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 30.690, -81.920
Lightning struck two homes and ignited two brush fires in central Nassau County.
Thunderstorm Wind, Putnam
- When
- April 5, 2:00 PM EST to 2:05 PM EST
- Where
- Putnam County, 1.2 mi E of Palatka Kay Arkin Ar
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 29.650, -81.660
Trees down along River Street.
Thunderstorm Wind, Baker
- When
- April 5, 2:40 PM EST
- Where
- Baker County, 1.38 mi ESE of Glen St Mary
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 30.270, -82.150
The fire department reported a tree down between Glen St Mary and MacClenny.
Thunderstorm Wind, Marion
- When
- April 5, 3:30 PM EST
- Where
- Marion County, 0.92 mi NW of Santos
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Post Office
- Coordinates
- 29.110, -82.110
A Post Office employee reported a large tree fell on their house.
Thunderstorm Wind, Suwannee
- When
- April 5, 4:45 PM EST
- Where
- Suwannee County, Wellborn
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 30.230, -82.820
Suwannee County fire rescue received reports of trees blown down in Wellborn.
Thunderstorm Wind, Suwannee
- When
- April 5, 4:46 PM EST
- Where
- Suwannee County, Wellborn
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 30.230, -82.820
Numerous trees were blown down in the Wellborn area.
Funnel Cloud, Gilchrist
- When
- April 5, 5:15 PM EST
- Where
- Gilchrist County, 0.69 mi N of Wilcox Jct
- Reported by
- Law Enforcement
- Coordinates
- 29.610, -82.950
A funnel cloud was reported in the Fanning Springs area. No damage was reported.
Thunderstorm Wind, Gilchrist
- When
- April 5, 5:15 PM EST
- Where
- Gilchrist County, 0.69 mi S of Trenton
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 29.610, -82.820
Trees and power lines were blown down in the vicinity of Trenton.
Thunderstorm Wind, Alachua
- When
- April 5, 5:37 PM EST
- Where
- Alachua County, 0.92 mi SE of Newberry
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 29.640, -82.610
Trees and power lines were blown down in the vicinity of Newberry.
Thunderstorm Wind, Alachua
- When
- April 5, 5:37 PM EST
- Where
- Alachua County, 2.83 mi SSW of East Alachua
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 29.740, -82.490
The public reported damage to the roof and siding of a house in the Stone Gate sub divison.
Thunderstorm Wind, Alachua
- When
- April 5, 5:50 PM EST
- Where
- Alachua County, 1.2 mi W of Kirkwood
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 29.530, -82.350
Damage reported to trees along State Road 24.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind in Alabama, April 5, 2008$50,000 · 55 kt wind · 1 event
- Damaging Winds in Florida, April 5, 2008$25,000 · 63 kt wind · 4 events
- Damaging Winds in Florida, April 5, 2008$25,000 · 50 kt wind · 3 events
- Flash Flooding in Alabama, April 5, 2008$25,000 · 2 events
- Winter Storm in Minnesota, April 5 to 7, 200815 events
- Hail and Damaging Winds in Florida, April 5, 2008$15,000 · 1 in hail · 5 events
- Winter Storm in Minnesota, April 5 to 7, 200810 events
- Heavy Snow in Montana, April 5, 20088 events
- Heavy Snow in South Dakota, April 5 to 6, 20088 events
- Tornado and Damaging Winds in North Carolina, April 5, 2008$6,000 · EF0 · 6 events
- Marine Thunderstorm Winds in Gulf of Mexico, April 5, 20085 events
- Flash Flooding in Mississippi, April 5, 20084 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 84515, 84516, 84518, 84521, 84577, 84584, 84522, 84524, 84526, 84529, 84531, 84532, 84534, 84590.